Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Side effects of Avil capsules usage - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   hi doc, i have been taking 4 avil 50mg tablets at a time since last 3 years for getting sleep in the night. Please let me know the side effects and any treatment to wash off the traces of avil 50 as I have recently stopped since the past 4 days.
Doctor :   Hi
Doctor :   Avil is an antihistamines.
Doctor :   The effects of the medication remain for about 24-36 hours.
User :   OK
User :   AND?
Doctor :   Over dosages can cause drowsiness, compromise your breathing, reduce heart rate.
Doctor :   There have been reports of convulsions too with over dosage.
User :   i also get deafness in both the ears for about 30 - 45 secs
User :   what are the remedies, if any to come back to normal
Doctor :   This is not a feature of avil usage.
User :   deafness started since sep 10
User :   what is not a feature?
Doctor :   I mean hearing disturbances is not a feature of avil usage.
Doctor :   Deafness/reduced hearing needs evaluation.
User :   ok ok
Doctor :   You will need a physical examination, audiometry studies to diagnose the cause of the condition.
User :   audimetry done is neg
Doctor :   you mean the audiometry was normal?
Doctor :   Have you seen an ENT doctor for reduced hearing?
User :   yes
Doctor :   May I know what his opinion regarding this was?
User :   just a sec doc
User :   bilateral minimal to mild condictive hearing loss
Doctor :   Ok
Doctor :   Let me explain to you.
Doctor :   Conductive hearing loss can occur due to external ear or middle ear problem
User :   yes
Doctor :   A physical examination of the ear can provide more clues regarding where the pathology is
Doctor :   You may need medications/surgery to correct it.
User :   that was already done
User :   sorry doc, only audiometry was done.
Doctor :   You need to see a doctor/ENT specialist
Doctor :   and most often this cause can be corrected to almost normal.
Doctor :   Rarely you may need hearing aid.
User :   do i have to evaluate with any specialist w.r.t. my avil 50 consumption and deafness?
Doctor :   So I advice you not to wait for a long
Doctor :   Get to an ENT specialist as soon as possible.
User :   but why this hearing loss doc?
User :   is it any wax formation as there is no pain accompanied
User :   or excessive mobile calls
Doctor :   Wax formation can impair hearing
User :   i talk for about 40 to 50 calls/day
Doctor :   Studies still on to see the effects of mobile usage on hearing.
Doctor :   The results are still on.
Doctor :   Strong, high pitches sound can cause injury to the tympani membrane(ear drum)
Doctor :   which can cause conductive hearing loss.
User :   so is hearing loss related to avil 50? what can be the side effects for such a lonog period of consumption?
Doctor :   I cannot comment the exact cause, without a physical examination.
Doctor :   No avil is not the cause of hearing loss.
User :   ok
Doctor :   Do you have any other query?
User :   i have done an mri and eeg the mri says that i got a scar possible a tape worm and the eeg says that my brain is still working during the sleep can any of this be the cause
Doctor :   Tape worm scars specifically causing hearing loss is uncommon.
User :   HI
Doctor :   Hi
User :   can we continue
Doctor :   Yes.
User :   your views about the eeg and mri
Doctor :   Tape worm scars rarely cause hearing impairment.
User :   i am not relating this to hearing loss but to the avil 50 issue
Doctor :   and again or any other intracranial pathologies cause sensori neural hearing loss and not conductive hearing loss.
User :   what is neural?
Doctor :   Senori- neural hearing loss is one form of hearing disturbances
Doctor :   They indicated a problems in the inner ear or higher up in the brain.
Doctor :   Since your audiometry tests reveal conductive hearing loss, brain and inner ear.
User :   but that is not the case with me, or is it?
User :   as my ent said it is a conductive
Doctor :   Yes, as it is conductive hearing loss, the tape worm scar is not the cause
User :   audiometry said only ear but mri & eeg said brain
Doctor :   May I know the reason why MRI and EEG was performed?
User :   PTA IS LEFT-23DB & RIGHT-31 DB
Doctor :   Ok
Doctor :   The seizures can be explained by the scars that you had, but not the hearing loss.
Doctor :   Have you followed?
Doctor :   Do you have any other query?
Doctor :   Are you there?
Doctor :   Are you there?
Doctor :   I have to close the window as you are not responding. Please chat with us if you have any additional queries.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor